News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Hormonal Imbalance due to Birth Control/Hypothyroidism?


 kbc636 - Sun Jun 20, 2010 6:12 pm

I am 19, I went on birth control (yaz) a year ago to treat acne, however I experienced many side effects and felt as if I was going crazy, so I went off it after about 3 months. It has been a year but I still do not feel like myself, I've been researching trying to figure out what's wrong with me and found that I match many symptoms of hormonal imbalance in women (depression, anxiety, weight gain, memory loss, mental fog, fatigue, irritability, sluggishness, pms I never had before, etc).
My periods are not completely irregular as they happen each month but vary a couple weeks, and are heavy lasting only a couple days, as opposed to before birth control they lasted about 5 days and were lighter.

Does this sound like hormonal imbalance (estrogen dominance) or something else? Will my body over time adjust or do I need to seek medical treatment?
 Debbie Miller, RN - Sun Jun 27, 2010 10:03 pm

User avatar Hello,
This could be related to hormones as our entire bodies operate through the release of various hormones. They are not all from the sex organs but thyroid and pituitary also affect your well-being and bodily functions. A general physical exam might be in order to check these functions. Hypothyroid is a very common endocrine disorder.

The change in period is to be expected after stopping oral contraceptives. Whether or not you have endocrine dominance is hard to say. Some feel that we all have this to one degree or another since there is so much estrogen in the environment. Your doctor can determine if you do not have enough progesterone to balance the estrogen. I would not expect this to be likely in someone your age, however. Most often we see this associated with women closer to the age of menopause.

You might enjoy reading When Your Body Gets the Blues by Marie-Annette Brown and Jo Robinson. Some of your symptoms are addressed in this book that uses a more natural approach to hormone function and problems.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here